For those you have taken or are currently on Tamoxifen

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bluize
Veteran Member


Date Joined Mar 2005
Total Posts : 635
   Posted 8/17/2005 12:40 PM (GMT -7)   
What are the side effects (if any) that you are experiencing/experienced.
 
Overall, I just want to know the difference in how you feel on it and off it.
 
TIA!!
Susan


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 8/17/2005 1:05 PM (GMT -7)   
Hi Susan-
I just finished Tamoxifen in June. I cannot tell one difference either way. I had no noticeable changes from it, although I did gain weight over the last few years. Can't say for sure it is the fault of Tamoxifen, as Taco Bell is not so good for the waistline! Everyone is different though, some people experienced side effects that interfered with their quality of life and they had to d/c the meds. Some people experince vaginal dryness or discharge.

Since going off of it, I have not noticed any changes either.
Lori


gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 8/18/2005 10:38 AM (GMT -7)   
I had horrific hot flashes. Since I had a hysterectomy at 42, I went through flashes. Then a dr insisted on Hormone therapyand when I went off that because of the breast cancer, I had hot flashes again. Then later when I took Tamoxifen they were much, much worse. I stopped taking it because my cancer staging was 0-1. My daughter and a friend both experienced depression and their doctors took them off the Tamoxifen. Some others have had problems in the circulatory system. Then others like Lori had no problem at all. So, you need to just be aware of your body and any changes and ask questions. We will help if we can. Hugs MK


coopfesta
Veteran Member


Date Joined Sep 2003
Total Posts : 1373
   Posted 8/18/2005 10:59 AM (GMT -7)   
Nothing I felt, but it thickened my uterus, and that necessitated endrometrial biopsies which are painful and distressing.
 
Other than that, nothing to speak of.
"Our greatest glory is not in never falling, but in rising every time we fall." -Confucius

Ellen


Bluize
Veteran Member


Date Joined Mar 2005
Total Posts : 635
   Posted 8/18/2005 12:58 PM (GMT -7)   
The biggest fear I have about the side effects are the thickening uterus and of course the chance of uterine cancer and the hot flashes.
 
In a vain way, the weight gain, but I can live with that of course.
 
Still haven't decided about having the kids thing..we're still talking about it.  The doc also said he didn't think it would be bad for me to wait a few years and then go on it, but not to wait 10 years.
 
I've posted about this before, but I'm still not sold on it.  I'm pre-cancerous..stage 0
Susan


MiaB
Regular Member


Date Joined Feb 2005
Total Posts : 205
   Posted 8/18/2005 12:59 PM (GMT -7)   

I've been on it for about 3 months now and I can honestly say it has made me moodier, I have hot flashes and my libido waned for a while.  I will be off of it in another month and a half since I am having a hyster.  They will wait 6 months and then put me on an aromitase inhibitor.

I was scared silly about taking it.  But so far it's not so bad.


Mia
 
Snowflakes are one of nature's most fragile things, but just look what they can do when they stick together.


-Vesta M. Kelly


Bluize
Veteran Member


Date Joined Mar 2005
Total Posts : 635
   Posted 8/18/2005 1:35 PM (GMT -7)   
The anticipation is always the worst I guess
Susan


MNlady13
Veteran Member


Date Joined Jul 2003
Total Posts : 2044
   Posted 8/18/2005 2:20 PM (GMT -7)   
Took Tamox for five years (1996 to 2001). Experienced the weight gain that others have mentioned, but a sedentary lifesytle does not help that situation. I had hot flashes, too (power surgers), but not as bad as MK had. Mainly a problem at night. Of course, it was an added benefit in the winter in Minnesota when I did not need much in the way of covers at night. I was concerned about blood clots since I have had phebitis in the past, but had no problems in that area at all. I would say my experience on tamoxifen was fairly positive. Good luck. Lauri
"Go confidently into the direction of your dreams. Live the life you always imagined" Thoreau
 
Life is not measured by the number of breaths we take, but by the moments that take our breath away.


babyseeester
Veteran Member


Date Joined Oct 2004
Total Posts : 826
   Posted 8/18/2005 8:11 PM (GMT -7)   
Susan,
 
I just started it yesterday, so have no idea how it will affect me.  I'm hoping for no weight gain, since I just started losing (3lbs!).  My hot flashes have gotten less frequest and severe compared to actively being on chemo, so I hope it doesn't get worse.  I'll just have to wait and see.
L & H,
Kathy


Bluize
Veteran Member


Date Joined Mar 2005
Total Posts : 635
   Posted 8/19/2005 6:44 AM (GMT -7)   
Kathy-good luck with it.  I guess after Chemo, Tamoxifen isn't that bad.  I'm going to visit with my Gyno and talk to him.  I know I will eventually go on it but I really have to decide if I'm going to have kids first.  I'm not getting any younger.

Susan


chantry31
Regular Member


Date Joined Aug 2005
Total Posts : 188
   Posted 8/19/2005 1:36 PM (GMT -7)   
I know that I will be able to ask my onco this (Sept 9), but does Tamoxifin interfere with your ability to have kids?? Also, should I look into having some eggs removed before I go into chemo? Hubby and I are having so much fun with our new one, that we do still want to have another, but I'm not sure if we will be able to once I'm done all my treatments. I'm 35 right now, so I dont want to wait for that 5 year anniversary to have another. Any thoughts??

Chantry
There are no wrong turnings, only paths we did not know we were meant to take - Guy Gavriel Kay


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 8/19/2005 6:21 PM (GMT -7)   
Chantry-
from what I understand, Tamoxifen does not necessarily hurt your chances of getting pregnant, but pregnancy while on Tamoxifen is forbidden. The drug is said to be harmful to a fetus. You will have to do some serious soul searching here, none of us can tell you what is right for you. If you intend to take Tamoxifen for the full 5 years, plus 3 months to wait to get it out of your system, you are talking about quite a while before you could try to conceive.
As for having eggs removed, I read that they do not recommend that for us BC patients. Same reason that hormonal meds (including BC pill) is not allowed, the hormonal stimulation is not a good idea.

Are you doing chemo? You may not go into chemo-pause at this time. I did chemo at age 31 with no problem, just finished my 5 years of Tamoxifen and never missed a period.

Just keep your options open when it comes to having another baby at this time. I asked my onc about it too, at 36 now, I have no kids. Just got engaged last weekend so we'll be married next year and we're wondering about kids. My fertility is fine (at least as far as we know) but there remains a question about giving the green light to have a baby after breast cancer at all. I'll cross that bridge when I come to it....
Good luck-
Lori


chantry31
Regular Member


Date Joined Aug 2005
Total Posts : 188
   Posted 8/20/2005 9:43 AM (GMT -7)   
Lori - Thanks for your thoughts, and congrats on the engagement!! Since I just gave birth (2 months ago), and was breast feeding (I am just in the process of weaning - OUCH!!!), I havent yet started to menstruate. I had my lumpectomy on Aug 2, and dont meet with the onco until Sept 9. Hopefully (or not) I'll start chemo soon after that.

Chantry
There are no wrong turnings, only paths we did not know we were meant to take - Guy Gavriel Kay


tking
Regular Member


Date Joined Sep 2004
Total Posts : 141
   Posted 8/22/2005 7:30 PM (GMT -7)   

I took Tamoxifen in my late 30's.  I experienced hot flashes, etc.  Onc put me on Effexor as my cancer was estrogen positive.  My periods got further and further apart and then non-existent. I haven't had one since. I had no problems with uterine thickening.  I am now finished with the Tamoxifen and now am on Femara.  The side effects aren't quite as bad.  Of course, now I guess I'm in menopause and can't sleep at night!!!  Of course, now I spend my days with 6 year olds so......that's enough to send you into menopause, a "home", etc.  HA HA  I have been spending my days with 6 year olds for 10 years so maybe I'm just getting old and cranky!  Na, couldn't be that!!!

Good luck and remember it's better than the chemo and you're doing something to combat the ole bc!

 


Teresa King

Jeremiah 29:11 - "For I know the plans I have for you," declares the Lord, "plans to prosper you and not to harm you, plans to give you hope and a future."

(NIV)


puzzler
New Member


Date Joined Dec 2004
Total Posts : 2
   Posted 8/23/2005 1:53 PM (GMT -7)   
HI I HAVE BEEN TAKING TAMOXIFEN SINCE DEC 04 AND I MUST ADMIT HAVENT REALLY HAD TOO MANY PROBLEMS.  A FEW HOT FLUSHES AT NIGHT BUT NOTHING TO SERIOUS TO DATE.
 
HOPE YOU ARE AS LUCKY AS I AM AS I KNOW SOME PEOPLE CAN HAVE PROBLEMS.
 
PUZZLER
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:24 AM (GMT -7)
There are a total of 2,732,490 posts in 301,026 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
294 Guest(s), 11 Registered Member(s) are currently online.  Details
John_TX, imagardener2, Carioke65, mtm3461, Buzzlymeyear, poohcheez, franko63, bdavis, trumpet123, (Seashell), JesperTrottier


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer